Learn how to use Mayo Clinic Connect
Request an Appointment
I have been having trouble swallowing pills for the last 3 months. Just wondering if this is a sign of something that needs to be investigated.
I appreciate your post on your difficulty swallowing pills. I have that same problem and try to request capsules rather than tablets which do help with the problem. You said that this has been a problem over the last three months. Have you had any other swallowing problems, other than pills, during this time?
I have swallowing issues as well. I investigated the matter with an otolaryngologist (an otolaryngologist is a doctor who treats issues in your ears, nose, or throat as well as some areas in your head and neck). As it turned out I have a paralyzed vocal cord. In addition to difficulties swallowing, I also had a very soft, raspy voice.
How is your voice? Does it seem weak, raspy, etc.?
Jump to this post
I can hardly speak. Also difficult to swallow at times. Choking
Hello @hildavenessa and welcome to Mayo Connect. I'm pleased that you are interested in this discussion about swallowing problems.
If you are comfortable sharing more can you share when swallowing became a problem? Are there any other health issues that might contribute to this problem such as a stroke or other neurological issues?
Have you been evaluated by an otolaryngologist (an otolaryngologist is a doctor who treats issues in your ears, nose, or throat as well as some areas in your head and neck)?
@hildavenessa and @jrayk Speech therapists can be especially helpful with swallowing problems. Often people don't associate them with swallowing issues, but they do have expertise in the area of swallowing as well. If a speech therapist has not evaluated you, I would encourage you to ask your primary care doctor for a referral.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In